Vol. 12, No. 6, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
Author index
To appear
Other MSP journals
Algorithms for classifying points in a 2-adic Mandelbrot set

Brandon Bate, Kyle Craft and Jonathon Yuly

Vol. 12 (2019), No. 6, 969–994

In her Ph.D. thesis, Jacqueline Anderson identified a nonarchimedean set similar in spirit to the Mandelbrot set which appears to exhibit a fractal-like boundary. We continue this research by presenting algorithms for determining when rational points lie in this set. We then prove that certain infinite families of points lie in (or out) of this set, giving greater resolution to the self-similarity present in this set.

$p$-adic Mandelbrot set, nonarchimedean dynamical systems
Mathematical Subject Classification 2010
Primary: 37P05, 11S82
Secondary: 11Y99
Received: 27 July 2018
Revised: 8 January 2019
Accepted: 18 February 2019
Published: 3 August 2019

Communicated by Kenneth S. Berenhaut
Brandon Bate
Department of Mathematics
Houghton College
Houghton, NY
United States
Kyle Craft
Houghton College
Houghton, NY
United States
Jonathon Yuly
Houghton College
Houghton, NY
United States